I am a male, 24, and experiencing thinning on the crown of my head to the point where other people are saying “are you going bald?” and poking the thin area. Real nice. I tried a 5% minoxidil safeway knockoff and began to get redness and irritation on my scalp. I discontinued use but now have no idea what to do about my hair loss. Was this reaction due to the cheaper safeway brand? Should i try finasteride/propecia? What type of doctor should i see about the persciption pills? Dermatologist? please help I’m single and balding!

What you are describing sounds like classic male patterned genetic hair loss. You need to see a good doctor who will map out your scalp for miniaturization and then, assuming I am correct, put you on Propecia (finasteride 1mg). If the balding spot is the only sign of balding, then you have an excellent chance of reversing it with Propecia. It sounds like you had a bad reaction to minoxidil, but minoxidil is not the best medication, assuming that I am correct in the diagnosis (difficult without an examination). Some people experience irritation of the skin when using minoxidil (might be brand independent). A good dermatologist will do the right thing, but so can your family doctor. Make sure that no one even tries to suggest a hair transplant, as there are some less-than-ethical doctors that might recommend one for you.

Related Posts Plugin for WordPress, Blogger...

Balding Forum - Hair Loss Discussion